Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 160, NWS Memphis, TN

June 13, 2004Alcorn County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 13, 2004, 12:22 PM CDT for Alcorn County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2004, 12:22 PM CDT (17:22 UTC)
Expired
Jun 13, 2004, 1:00 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Alcorn County, MS

The radar

The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 11:40 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2152 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:15 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 13, 10:15 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT SUN JUN 13 2004

.DISCUSSION...
CURRENT KNQA RADAR SHOWS A FEW SHOWERS AND THUNDERSTORMS DEVELOPING
ALONG AN OUTFLOW BOUNDARY LOCATED FROM THE MO BOOTHEEL SOUTHWESTWARD
INTO CENTRAL ARKANSAS. THE BOUNDARY WILL SLOWLY MOVE SOUTHEASTWARD
THIS MORNING AND WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. A FEW STORMS THIS AFTERNOON COULD REACH SEVERE LIMITS
MAINLY IN AREAS SOUTHWEST OF MEMPHIS. CURRENT FORECAST LOOKS
GOOD...NO UPDATES ARE EXPECTED.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

KRS
Hazardous weather outlook, Jun 13, 10:20 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT SUN JUN 13 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1020 AM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA WILL MOVE INTO
CENTRAL ARKANSAS LATER THIS AFTERNOON WHILE AN OUTFLOW BOUNDARY
SETTLES ACROSS THE NORTHERN HALF OF THE MID SOUTH. SINCE THE AIRMASS
CONTINUES TO BE VERY UNSTABLE THESE FEATURES WILL TRIGGER SCATTERED
THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...MAINLY ACROSS SOUTHWEST TENNESSEE...NORTHWEST
MISSISSIPPI AND EAST CENTRAL ARKANSAS. PENNY SIZE HAIL AND DAMAGING
WINDS WILL BE THE MOST LIKELY THREATS.

.DAYS TWO THROUGH SEVEN...
A TROPICAL DISTURBANCE WILL MOVE INTO THE NORTH-CENTRAL GULF COAST
MONDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE MIDSOUTH FROM THE SOUTH
MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN NORTH MISSISSIPPI. IN
ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF
THIS WEEK RESULTING IN A DAILY CHANCE OF THUNDERSTORMS.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:35 PM CDTSevere Thunderstorm WarningMEGPrentiss40 min
Jun 13, 2:40 PM CDTFlash Flood WarningMEGItawamba2 hr
Jun 13, 3:44 PM CDTSevere Thunderstorm WarningMEGLee31 min
Jun 13, 3:46 PM CDTSevere Thunderstorm WarningMEGBenton29 min
Jun 13, 4:02 PM CDTSevere Thunderstorm WarningMEGTippah28 min
Jun 13, 4:40 PM CDTFlash Flood WarningMEGLee2 hr
Jun 13, 4:53 PM CDTSevere Thunderstorm WarningMEGPrentiss37 min
Jun 13, 5:04 PM CDTSevere Thunderstorm WarningMEGTippah11 min
Jun 13, 5:08 PM CDTSevere Thunderstorm WarningMEGTippah7 min
Jun 13, 12:14 PM CDTSevere Thunderstorm WarningMEGTipton31 min
Jun 13, 12:36 PM CDTSevere Thunderstorm WarningMEGMcNairy39 min
Jun 13, 12:49 PM CDTSevere Thunderstorm WarningMEGObion26 min
Jun 13, 1:06 PM CDTSevere Thunderstorm WarningMEGHaywood24 min
Jun 13, 1:09 PM CDTSevere Thunderstorm WarningMEGTipton21 min
Jun 13, 1:21 PM CDTSevere Thunderstorm WarningMEGWeakley24 min
Jun 13, 1:26 PM CDTSevere Thunderstorm WarningMEGShelby34 min
Jun 13, 1:27 PM CDTSevere Thunderstorm WarningMEGGibson33 min
Jun 13, 1:56 PM CDTSevere Thunderstorm WarningMEGCarroll34 min
Jun 13, 1:59 PM CDTSevere Thunderstorm WarningMEGGibson31 min
Jun 13, 2:20 PM CDTSevere Thunderstorm WarningMEGFayette25 min
Jun 13, 2:24 PM CDTSevere Thunderstorm WarningMEGCarroll36 min
Jun 13, 2:34 PM CDTFlash Flood WarningMEGCarroll116 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.